Message Boards Health Guide Join for Free User Blogs Board Index

View Full Version : Withdrawling off of Fentora-need advice! ASAP


01-04-2008, 01:16 PM
I pass major kidney stones. Sometimes 3 or 4 a week and have been doing so for over 2 years. This has caused me horrible pain. I started going to a pain clinic 6 months ago because the vicoden the Urologist gave me wasn't working. The PM put me on 100 mcg Fentora Buccal tabs for breakthrough pain (This is the lowest dose). At first, they seemed like a Godsend helping me in as little as 10 minutes but, soon they stopped working as well and then when they did they would only help for 20 or thirty minutes. Later I had to start taking 1 and then 1 more 20 minutes after my first dose. I have been taking 8 a day or so for the last 3 months. I tried to ween off last month but, it's really hard. Also I don't stay pain free long enough to actually go through the ween-off process. Well NOW I HAVE A PROBLEM....I had my meds with me and I went to the grocery store---I dropped a box somewhere (I think in the parking lot?)---so now I only have 3 pills to get me through the next 10 days until I see my DR. So I called the office and told them the situation---they said I would have to file a police report to say they were lost. I live in a VERY small little town and I don't want to do this --my name would be in the newspaper. And everyone would know my business -I'm a young mother and don't want idle small town gossip. I have also read how bad this medicene is. I WANT TO GET OFF OF THIS. I DON"T CARE IF I HAVE TO BE IN PAIN--I would rather just take my vicoden and maybe after a while it will work for me again if I can start weening off. SO MY QUESTION IS???? Tomorrow I will have to start coming off of Fentora cold turkey? I need to know how bad this will be? I want to get off of it anyway. It becomes very hard to get off of very soon after taking it and I haven't had the will-power or stopped having pain to get off of it. I have Oxycodone (that I use to take before the Fentora) and 10 mg NORCO. Can I subsitute the Oxycodone for the fentora in hope that it will help the withdrawl symptoms? The dr had me taking 1-2 oxyodones every 4-6 hrs along with 1-2 10mg vicoden every 4-6 hours. I know Oxycodone and Fentynl are different meds but, does anyone have any advice about this or what I can do to get through the next couple of days. Also, I do not take my meds to get messed up, and I don't ever take more than I am suppose to but, I do take the max amount allowed by Dr. I also have a toddler and can't just go to sleep all day. Please help anyone who has experience with this...........!!!!!!!!!!!!!!


01-04-2008, 02:40 PM
Wow Michele.... I really feel for you being in the predicament you're in. Sadly, I have been there myself before....legitmate pain, but want off the Pain Meds. It truly DOES suck. If what you are talking about is in fact Fentanyl, coming off of it is absolutely NOT GONNA BE EASY. Small town or not, I sure as h*ll woulda filed the Police report and got the replacements for the ones that you lost. People still MAY look down on us that are on PK's, but more people would actually understand. It sucks to be in pain - and anybody that doesn't understand what it's truly like should keep to themselves.

But anyway.... Yes, Oxycodone and Fentanyl ARE different meds, they are both opiates, and can be subsituted for each other (more or less)....however, the Fentanyl is MUCH stronger, and it probably wouldnt be advisable to try ad take the same amount of Oxy to compensate for the same amount of Fentanyl. You could absolutely use the remaining Vicodan and Oxycodone to taper yourself off of the Fentanyl - read through these posts and I'm also sure some others will be able to give you a decent taper schedule to follow as to make the withdrawals as minimal and painless as possible. I can definately promise you one thing, though, it's not going to be easy as I said above. It is really admirable of you to want off of these things even though you are in pain though....I hope for your sake that you are a strong enough person to be able to do it. (Because you truly HAVE TO BE strong to do this, I wont lie to you). Go out and get yourself some w/d supplies - there's a great Sticky Post at the top of page one that gives you a list of a whollllllle bunch of things that will make this easier for you.

And while it WILL be hard, it truly IS worth the effort. Come here throughout the process and post....and post ften. There are a TON of good people who have bee i the same boat a you are in right now who are more than willing and able to hep you and give you advice.....and besides the fact, it really does help to it and read and post and read and post. Really, it does.

Good luck to you my friend....I will be rooting for you!!


01-05-2008, 10:14 AM
mechele,im gonna have to be a little hard on you.first a pm patient should never be carrying around a full bottle of potent pain meds,only carry what you need to take while you are out.2nd lets hope and pray a kid doesnt find the meds and take them and overdose and die.was your name on the bottle?have any refills?you have got to tell the police asap,whether you want more pills or not.as a pm patient you have a responsability to make sure your meds are secure at all times.yea i know it was an accident,but do you know how many times the drs and police hear this!do not let this happen again.there is no need to carry around a bunch of potent narcotics while goin to the grocery.if nothing else lock them up in the trunk till you get home.the dr will probly not give you more of the fentyal until the month is up,thats just the way most drs are nowadays.they have been lied to and cheated so much that they dont believe anyone when they say the meds have been lost.even with a police report most still dont believe it.i hope this turns out okay and noone gets hurt.learn from this and dont let it happen again.good luck-spark

01-07-2008, 05:47 PM
You definitely could use the oxycodone and the hydrocodone to get you through the withdrawal. Depending on the dose of oxycodone, you will probably need to take at least 40mg/day of oxycodone to even start to impact the withdrawal symptoms. You could try taking 2 every 4-6 hours and then in couple of days start weening yourself down and use the hydrocodone after you have used up the oxycodone. That is what I would suggest. I am a chronic pain patient as well and a recovering addict. I am also on the fentanyl patch. I would definitely file a police report and just maybe someone turned them in at the grocery store so I would keep checking back there. If you file a police report, will your doctor give you another script? You need to do everything possible becuause going cold turkey from that amount of fentanyl will be ABSOLUTE HELL. I hope you are at least able to get to the computer and read this. Please post and let us know how you are doing


Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!